First of all, I appreciate your efforts on this site. I really need some guidence on my problem from a well respected dermotologist like yourself. Please bear with me this time. :) Unfortunately, I have not been able to visit one in person due to my HMO medical plan. Have scheduled for early April, had to wait a month. I have had persistent groin irration, in particular a burning scrotum. My primary doctor believes it to be a fungal and/or yeast infection potentially caused by an cipro antibiotic reaction after 10 days of treatment but it has persisted for two months now. I have used mulitple over the counter creams as well as prescription steroid creams to treat it. Can it last this long to treat this sort of problem? Maybe I just haven't found the right cream? The base of my scrotum is still red and irrated to this day. I believe i have elimated the possibility that it could be caused by the more common STDs, cly, gon, herpes thru testing after 11 weeks. Also, my doctor has checked my for prostitus and she didn't find any problems. She has also run mulitple blood tests, urine tests etc. All normal. Any advice? Should i stick out the current fungal treatments? Can you think of anything else that may be wrong? Perhaps also my anxiety regarding this subject has been causing it to not heal as quickly as it should? Your advice and guidence would be greatly appreciated.
Burning and redness of the scrotum, though often called fungal, is usually a manifestation of irritation or eczema. Because steroid creams have also failed to clear you up, I suspect that most of the irritation is gone, and what you have left is a feeling of sensitivity and a sustained concern for redness that you really ought to ignore. My advice therefore is to stop using all medicated creams and to use instead only bland moisture lotions like Lubriderm or the equivalent. Keep this up until you see the dermatologist. Also, pay as little attention as possible to redness and tingling, as they generally mean little or nothing and subside gradually on their own.
Thanks for the info Doc. I will follow your advice. I have one more question. Could an STD being causing this irration? I tested negative 11 weeks after a hand job, to cly,gon, herpes, syphillis (syphilis), hiv,hep. Doc Handsfield in the STD forum strongly suggests that i could have not contacted anything based on my unique exposure but the lingering irration symptom worries me, despite that it is most likely brought on by the antibiotic exposure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.